Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Tallahassee, FL

August 3, 2016Dale County, Alabama

NWS Tallahassee, FL issued this special weather statement at Aug 3, 2016, 4:58 PM CDT for Dale County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2016, 4:58 PM CDT (21:58 UTC)
Expired
Aug 3, 2016, 5:45 PM CDT
In force
47 min
Issued by
NWS Tallahassee, FL

County Dale County, AL

The radar

The Ft Rucker radar (KEOX), 14 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
485 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

444 
WWUS82 KTAE 032158
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
458 PM CDT WED AUG 3 2016
 
ALZ066-032245-
DALE AL-
458 PM CDT WED AUG 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALE COUNTY UNTIL 545 PM
CDT...

AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DOSTER...OR NEAR CLIO...MOVING SOUTHEAST AT
20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OZARK...FORT RUCKER...ARITON...DILLARD...DILL...SKIPPERVILLE...BELLS
CROSSROADS...ROBERTS CROSSROADS...PHILLIPS CROSSROADS...HWY 231 PEA
RIVER BRIDGE...ARGUTA...BEAMON...GREATER SALEM CHURCH...BAREFIELD
CROSSROADS...DYKES CROSSROADS...DALE COUNTY LAKE...CLOPTON...SNELLS
CROSSROADS...BERTHA AND ROCKY HEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3162 8542 3153 8542 3148 8551 3145 8579
      3162 8579
TIME...MOT...LOC 2157Z 324DEG 17KT 3171 8569 

$$

ADL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 1:56 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Aug 3, 1:56 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
256 PM EDT WED AUG 3 2016

.NEAR TERM [Through Tonight]...

Showers and thunderstorms have been slow to develop across our
area today, with northwesterly flow keeping the sea breeze and
highest moisture offshore and near the coast of the Florida Big
Bend. However, coverage of showers and storms is gradually
increasing this afternoon, and will still keep likely PoPs through
the early evening in our Florida and southern Georgia counties.
Moisture and instability both remain high, with PWAT values over
2" and SBCAPE ranging from 2000 to 3500 J/kg across much of our
area. Although coverage of showers and storms should diminish
after sunset, some scattered convection could persist across parts
of our area through the night. This is especially true across our
northeastern counties, with a weak front expected to sag southward
through Georgia overnight. Expect overnight lows to dip to the mid
70s overnight, with upper 70s along the coast.

.SHORT TERM [Thursday Through Friday Night]...

Throughout the remainder of the work week, the local region will
remain situated between a ridge positioned over the southern
plains and a weak trough persisting along the eastern seaboard at
the mid/upper levels. On Thursday, a weak surface low is expected
to drop southwestward into southern Georgia before lifting to the
northeast on Friday. Due to these features, deep layer moisture
will remain in place across the region, with PWATs over 2" during
peak heating periods. The main steering flow will be light and
from the west to northwest. PoPs will be above climatology, at
60-70% in the afternoons. Because of the high PWATs, high PoPs,
and slow storm motion, locally heavy rainfall amounts can be
expected. Temperatures will be near seasonal levels, with high
temperatures in the lower 90s inland and upper 80s along the
coast, and low temperatures in the lower and mid 70s.

.LONG TERM [Saturday Through Wednesday]...

A weakness between upper level ridges will continue across the
local area through this period with an upper low actually closing
off early next week and drifting west across the eastern Gulf of
Mexico. The seasonal lee-side trough north of the area will settle
southward with a wave of low pressure forming over in response to
the upper low. This low may drift all the way to the GOMEX by the
end of the period. All of this points to a continuation of the
unsettled pattern we have been in with PoPs generally above climo
and min temps a few degrees above normal. Daytime max temps will
be about normal in the lower 90s.

&&

.AVIATION [Through 18Z Thursday]...

All terminals are currently experiencing VFR conditions, although
scattered showers and thunderstorms are beginning to develop across
parts of our area. The best chances of showers/storms will be near
TLH, VLD, and ECP through the early evening. DHN and ABY could see
scattered showers and thunderstorms as well, mainly from 21Z to
around sunset. Placed prevailing VFR conditions in the TAFs at all
terminals, but brief MVFR/IFR visibility restrictions could occur in
showers and storms. Expect most showers and thunderstorms to
dissipate this evening, with VFR prevailing tonight through the end
of the period.

&&

.MARINE...

A ridge of high pressure will continue to extend across the Gulf of
Mexico for the next several days. This will maintain a prolonged
period of generally southwesterly onshore winds around 10 knots or
less across the marine area. Of course, winds and seas will be
higher in mainly morning and overnight showers thunderstorms.

&&

.FIRE WEATHER...

There are no fire weather concerns over the next several days as
normal to above normal precipitation chances are expected and ERC
indices are low.

&&

.HYDROLOGY...

Average to above average rainfall chances are in the offering for
the next 5 days. Average rainfall amounts will be on the order of
2-3 inches during this time. Locally higher amounts are possible
with localized areas of ponding or nuisance flooding in those
areas that receive daily repetitive heavy rain occurrences.
Widespread flooding is not anticipated at this time and rivers
continue to run well below flood stage.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   76  89  76  91  76 /  20  60  30  60  20
Panama City   79  88  79  89  80 /  30  60  40  50  30
Dothan        74  91  75  92  75 /  30  50  30  50  20
Albany        74  92  74  92  75 /  40  60  30  50  20
Valdosta      73  89  74  90  75 /  40  70  30  70  20
Cross City    75  89  75  89  75 /  40  60  50  70  50
Apalachicola  78  88  78  89  79 /  40  60  40  60  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Lahr
SHORT TERM...Wool/King
LONG TERM...Wool
AVIATION...Lahr
MARINE...Wool
FIRE WEATHER...Scholl
HYDROLOGY...Wool

In the hours before

Special weather statement, Aug 3, 4:58 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
458 PM CDT WED AUG 3 2016

ALZ066-032245-
DALE AL-
458 PM CDT WED AUG 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALE COUNTY UNTIL 545 PM
CDT...

AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DOSTER...OR NEAR CLIO...MOVING SOUTHEAST AT
20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OZARK...FORT RUCKER...ARITON...DILLARD...DILL...SKIPPERVILLE...BELLS
CROSSROADS...ROBERTS CROSSROADS...PHILLIPS CROSSROADS...HWY 231 PEA
RIVER BRIDGE...ARGUTA...BEAMON...GREATER SALEM CHURCH...BAREFIELD
CROSSROADS...DYKES CROSSROADS...DALE COUNTY LAKE...CLOPTON...SNELLS
CROSSROADS...BERTHA AND ROCKY HEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3162 8542 3153 8542 3148 8551 3145 8579
      3162 8579
TIME...MOT...LOC 2157Z 324DEG 17KT 3171 8569

ADL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 6:59 PM CDTSpecial Weather StatementTAEEarly, Miller46 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.